Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter December 9, 2015

Representation of Extendible Bilinear Forms

Adam Bowers EMAIL logo
From the journal Mathematica Slovaca


We show that extendible bilinear forms can be represented in an integral form. The representation requires the use of bimeasures. We then study some properties of these extendible bilinear forms and see how they are related to the Grothendieck inequality.


[1] ALBIAC, F.-KALTON, N. J.: Topics in Banach space theory, Grad. Texts in Math. 233, Springer, New York, 2006.Search in Google Scholar

[2] BLEI, R. C.: Analysis in Integer and Fractional Dimensions (1st ed). Cambridge Stud. Adv. Math. 71, Cambridge University Press, Cambridge, 2001.Search in Google Scholar

[3] BOMBAL, F.-PÉREZ-GARC´IA, D.-VILLANUEVA, I.: A decomposition theorem for polymeasures, J. Math. Anal. Appl. 336 (2007), 1316-1323.10.1016/j.jmaa.2007.03.046Search in Google Scholar

[4] CASTILLO, J. M. F. - GARC ´ IA, R. - DEFANT, A. - P´EREZ-GARC´IA, D. - SU´AREZ, J.: Local complementation and the extension of bilinear mappings, Math. Proc. Cambridge Philos. Soc. 152 (2012), 153-166.10.1017/S0305004111000533Search in Google Scholar

[5] CASTILLO, J. M. F.-GARC´IA, R.-JARAMILLO, J. A.: Extension of bilinear forms on Banach spaces, Proc. Amer. Math. Soc. 129 (2001), 3647-3656 (Electronic).10.1090/S0002-9939-01-05986-XSearch in Google Scholar

[6] DIESTEL, J.-FOURIE, J. H.-SWART, J.: The metric theory of tensor products, Amer. Math. Soc., Providence, RI, 2008.10.1090/mbk/052Search in Google Scholar

[7] DIESTEL, J.-UHL, J., Jr.: Vector Measures (1st ed). Math. Surveys Monogr. 15, Amer. Math. Soc., Providence, RI, 1977.10.1090/surv/015/01Search in Google Scholar

[8] DOBRAKOV, I.: On integration in Banach spaces, IX; X (integration with respect to polymeasures), Czechoslovak Math. J. 38(113) (1988), 589-601; 713-725.10.21136/CMJ.1988.102255Search in Google Scholar

[9] DOBRAKOV, I.: Multilinear integration of bounded scalar valued functions, Math. Slovaca 49 (1999), 295-304.Search in Google Scholar

[10] FRÉCHET, M.: Sur les fonctionnelles bilin´eaires, Trans. Amer. Math. Soc. 16 (1915), 215-234.Search in Google Scholar

[11] HAYDEN, T. L.: The extension of bilinear functionals, Pacific J. Math. 22 (1967), 99-108.10.2140/pjm.1967.22.99Search in Google Scholar

[12] JARCHOW, H.-PALAZUELOS, C.-PÉREZ-GARCÍA, D.-VILLANUEVA, I.: Hahn- Banach extension of multilinear forms and summability, J. Math. Anal. Appl. 336 (2007), 1161-1177.10.1016/j.jmaa.2007.03.057Search in Google Scholar

[13] LAHTI, P.-YLINEN, K.: Dilations of positive operator measures and bimeasures related to quantum mechanics, Math. Slovaca, 54 (2004), 169-189.Search in Google Scholar

[14] LINDENSTRAUSS, J.-PeŁCZYŃSKI, A.: Absolutely summing operators in Lp-spaces and their applications, Studia Math. 29 (1968), 275-326.10.4064/sm-29-3-275-326Search in Google Scholar

[15] RAO, M. M.: Characterizations of harmonizable fields, Nonlinear Anal. 63 (2005), 935-947.10.1016/ in Google Scholar

[16] RUDIN, W.: Principles of Mathematical Analysis (3rd ed.), McGraw-Hill, Inc., New York, 1976.Search in Google Scholar

[17] RUDIN, W.: Functional Analysis (2nd ed.), McGraw-Hill Science/Engineering/Math., New York, 1991.Search in Google Scholar

[18] YLINEN, K.: Representations of bimeasures, Studia Math. 104 (1993), 269-278.10.4064/sm-104-3-269-278Search in Google Scholar

Received: 2012-11-13
Accepted: 2013-1-29
Published Online: 2015-12-9
Published in Print: 2015-10-1

Mathematical Institute Slovak Academy of Sciences

Downloaded on 28.1.2023 from
Scroll Up Arrow